Format

Send to

Choose Destination
Seizure. 2008 Oct;17(7):654-7. doi: 10.1016/j.seizure.2008.01.004. Epub 2008 Mar 7.

Transient lesion in the splenium related to antiepileptic drug: case report and new pathophysiological insights.

Author information

1
Department of Neurology, University of M√ľnster, Germany. kerstin_anneken@web.de

Abstract

Transient focal lesions in the splenium of the corpus callosum (SCC) have been associated with antiepileptic drug (AED) treatment. However, the aetiology is widely unknown. We describe a transient SCC lesion in an epilepsy patient after abrupt AED reduction. Whole head high-field diffusion tensor imaging (DTI) including fully automated quantitative fractional anisotropy (FA) analysis was used to get insight into the pathophysiology of transient SCC lesions. Our results demonstrate that a reversible loss of directional fibre organisation in the splenium, likely due to intramyelinic oedema, is the morphological correlate of transient SCC lesions. We conclude that DTI provides a highly sensitive and quantitative tool to detect subtle and transient loss of fibre integrity associated with AED treatment.

PMID:
18329297
DOI:
10.1016/j.seizure.2008.01.004
[Indexed for MEDLINE]
Free full text

Supplemental Content

Full text links

Icon for Elsevier Science
Loading ...
Support Center